English  |  正體中文  |  简体中文  |  Post-Print筆數 : 27 |  Items with full text/Total items : 92604/122928 (75%)
Visitors : 26882674      Online Users : 493
RC Version 6.0 © Powered By DSPACE, MIT. Enhanced by NTU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://nccur.lib.nccu.edu.tw/handle/140.119/23261

    Title: Volatility Trade-offs in Exchange Rate Target Zones
    Authors: Ching-chong Lai;方中柔;Juin-jen Chang
    Keywords: Exchange rate target zones;Stochastic processes;Volatility trade-offs;Imperfect capital mobility
    Date: 2006-01
    Issue Date: 2009-01-09 12:15:55 (UTC+8)
    Abstract: The volatility trade-offs (i.e. the negative relationships between exchange rate variability and the interest rate differential) exhibited in the Krugman [Krugman, P. (1991). Target zones and exchange rate dynamics. Quarterly Journal of Economics, 106, 669–682.] model depend on the assumption of uncovered interest rate parity (UIP). However, the bands for several economies in Latin America and Eastern Europe are substantially different from those within the European Monetary System (EMS), in that their parity relationship deviates from UIP and volatility trade-offs do not exist. This paper develops a graphical exposition and uses it to show that the degree of capital mobility may serve as a plausible vehicle to explain the empirical evidence found in Krugman's regime of exchange rate target zones. Based on a Fleming-type stochastic macro model, we find that when capital mobility is relatively low, exchange rate variability exhibits a positive relationship with the interest rate differential. This result can be regarded as a possible way of resolving the conflicting outcomes between Krugman's prediction and existing empirical observations.
    Relation: International Review of Economics and Finance,17(3),366-379
    Data Type: article
    DOI 連結: http://dx.doi.org/http://dx.doi.org/10.1016/j.iref.2006.10.004
    DOI: 10.1016/j.iref.2006.10.004
    Appears in Collections:[經濟學系] 期刊論文

    Files in This Item:

    File Description SizeFormat
    366379.pdf361KbAdobe PDF1267View/Open

    All items in 政大典藏 are protected by copyright, with all rights reserved.

    社群 sharing

    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library IR team Copyright ©   - Feedback